Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 137, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2005, 3:22 PM CDT for Macon County, Tennessee. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2005, 3:22 PM CDT (20:22 UTC)
- Expired
- Jun 14, 2005, 3:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Macon County, TN
The radar
The Nashville radar (KOHX), 60 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:30 PM CDT | TSTM WND DMG | 5 S Lafayette, TN | TREES DOWN NEAR THE SUN DAIL AREA AND LONG CREEK ROAD |
| Jun 14, 3:48 PM CDT | TSTM WND DMG | 11 Nw Gainesboro, TN | SHERIFFS OFFICE REPORTED A TREE DOWN ON HIGHWAY 151. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 142022 SVROHX TNC111-142045- /O.NEW.KOHX.SV.W.0137.050614T2022Z-050614T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 322 PM CDT TUE JUN 14 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAFAYETTE * UNTIL 345 PM CDT * AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LAFAYETTE...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RED BOILING SPRINGS BY 335 PM CDT LAT...LON 3657 8621 3640 8615 3649 8563 3665 8578 $$ GIRODO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:47 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 14, 1:47 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 147 PM CDT TUE JUN 14 2005 .DISCUSSION... LATEST ANALYSIS SHOWS A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHING FROM LAKE ERIE...THROUGH IN...INTO MIDDLE TN...JUST AHEAD OF A WEAK COLD FRONT. FRONT AND TSTM ACTIVITY WILL MOVE EASTWARD... OUT OF OUR CWA BY MID EVENING. AIR MASS BEHIND THE FRONT IS PRETTY DRY...AS SEEN IN 12Z LITTLE ROCK AND SPRINGFIELD MO SOUNDINGS. 12Z NAM AND GFS PERSIST IN SHOWING UPPER LEVEL SHORTWAVE DEVELOPING OVER KS/OK AROUND 06Z THURSDAY AND MOVING TO THE SOUTHEAST. BOTH KEEP THE BULK OF THE MOISTURE TO OUR SOUTH...SO WILL JUST HAVE SLIGHTLY HIGHER POPS (NOT AS HIGH AS A SLIGHT CHANCE) AND CLOUD COVER FOR OUR WEST AND SOUTHWEST COUNTIES. OTHERWISE...THE MID STATE WILL BE UNDER NORTHWEST MID AND UPPER- LEVEL FLOW...WITH SURFACE HIGH TO THE NORTH...INTO EARLY NEXT WEEK. THIS WILL BRING MOSTLY CLEAR/PARTLY CLOUDY CONDITIONS...AND COOLER TEMPERATURES...TO MIDDLE TN THROUGH THE EXTENDED PERIOD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 89 63 84 / 20 0 0 10 CLARKSVILLE 67 89 63 84 / 10 0 0 10 CROSSVILLE 64 85 59 78 / 30 0 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13/55
Hazardous weather outlook, Jun 14, 5:30 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUN 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATE TODAY INTO THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND A FEW STORMS MAY BECOME SEVERE...ESPECIALLY DURING THE AFTERNOON. THE MAIN THREAT FROM SEVERE STORMS IS HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE THIS AFTERNOON. 07
In the hours before
Local storm report, Jun 14, 3:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
06/14/2005 ROBERTSON TN PUBLIC
20TH AVE TREE DOWN ACROSS TRAILER AND CAR
&&
31Local storm report, Jun 14, 3:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT TUE JUN 14 2005
CORRECTION FOR TIME OF EVENT
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
06/14/2005 ROBERTSON TN PUBLIC
20TH AVE TREE DOWN ACROSS TRAILER AND CAR
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:08 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 37 min |
| Jun 14, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 32 min |
| Jun 14, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 36 min |
| Jun 14, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 25 min |
| Jun 14, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 41 min |
| Jun 14, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett | 36 min |
| Jun 14, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith, Trousdale | 23 min |
| Jun 14, 5:35 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Smith | 25 min |
| Jun 14, 6:04 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Putnam | 26 min |
| Jun 14, 6:21 PM CDT | Tornado Warning | OHX | Fentress, Overton | 24 min |
| Jun 14, 6:42 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.